Ask a doctor

Can Water Retention Bags After Juvederm Tear Trough Filler Be Dissolved with Hyaluronidase or Will This Just Work on the Filler?

I had tear trough filler under the eyes and now under one eye I can clearly see lumpy filler and under the other eye there is a bag which I am guessing is water retention caused by the filler. It is 4 weeks since treatment. I had this done before by a different doctor at the same company and everything was fine. I am aware that hyaluronidase can be used to dissolve the actual filler but can it fix the actual bag of under eye water retention? I am only in my 20s and now look in my 40s!!

Doctor Answers (7)

Tear trough Juvederm injection

+1

It's hard to know the reason for the swelling, especially without a picture or seeing in person. It would be good to have a before and after from the procedure. If you are unhappy, discuss your options of Hyaluronidase with your physician. Best of luck!


Los Angeles Plastic Surgeon
5.0 out of 5 stars 230 reviews

Under eye Juvederm

+1

You could try to massage the filler, but if you are still unhappy with the results, a touch of Hyaluronidase may help. It can take more than one treatment of the Hyaluronidase, but it should lessen the issue you mentioned. Best of luck!

George T. Boris, MD, FRCS, FACS
Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Fillers and hyaluronidase

+1

Either be patient and try massaging the area under the eyes so that the excess fluid is moved into the tear ducts, or ask your physician to inject some hyaluronidase to dissolve some of the hyaluronic acid filler.  ~ Dr. Benjamin Barankin, Toronto Dermatology Centre.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 23 reviews

You might also like...

Hyaluronic acid fillers

+1

Hyaluronic acid fillers retain water in the skin.  When hyaluronidase dissolves the filler, not as much water is retained and the puffiness should improve.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Water retention bags under eyes after Juvederm

+1

Hyaluronidase can only dissolve hyaluronic acid. While Juvederm does pull more water to it than other hyaluronic acid fillers, hyaluronidase will only take out the actual hyaluronic acid itself, not the water. This is a main reason, besides the Tyndall Effect, that many injectors do not like to use Juvederm around the eye area. It's just more unpredictable than other fillers in this area, like Restylane.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Can Water Retention Bags After Juvederm Tear Trough Filler Be Dissolved with Hyaluronidase or Will This Just Work on the Filler?

+1

At 4 weeks, the swelling should be gone.  If you can feel a lump, most likely it is too much Botox.  Go see your doctor and see if the have experience with Hyaluronidase to dissolve the Juvederm.

Rigo Mendoza, MD
Tampa Plastic Surgeon
4.5 out of 5 stars 26 reviews

Juvederm filler

+1

The tear trough can swell for a week or two. You could also have had some blood causing the swelling. By four weeks all swelling should have resolved. See your doctor, you may need to dissolve the filler. Whether the cheek bags will disappear is unknown. I would compare before and after pictures to see if you had the beginning of lid-cheek bags. If the bags persist then consult a Board Certified Plastic Surgeon (American Board of Plastic Surgery) to discuss treating the bags

Samir Shureih, MD
Baltimore Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.